Alert archive / Utah / Severe Thunderstorm Warnings in 2019

Severe Thunderstorm Warning 28, NWS Salt Lake City, UT

June 13, 2019Tooele County, Utah County, Utah

NWS Salt Lake City, UT issued this severe thunderstorm warning at Jun 13, 2019, 4:15 PM MDT for Tooele County, Utah County, Utah. It was in force for 45 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 13, 2019, 4:15 PM MDT (22:15 UTC)
Expired
Jun 13, 2019, 5:00 PM MDT
In force
45 min
Issued by
NWS Salt Lake City, UT
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Tooele County, UT, Utah County, UT

The radar

The Salt Lake City radar (KMTX), 100 km from the middle of the area, began a volume at 22:18 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Salt Lake City I, UT (KSLC), launched 12:00Z, 10.3 hours before the alert went out and 46 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Salt Lake City I, UT at 12:00Z on 2019-06-13Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Salt Lake City I, UT at 12:00Z on 2019-06-13The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -33 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2770 m above ground
0-6 km bulk shear
26 kt
0-1 km storm-relative helicity
-33 m²/s²
0-3 km storm-relative helicity
5 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

127 
WUUS55 KSLC 132215
SVRSLC
UTC045-049-132300-
/O.NEW.KSLC.SV.W.0028.190613T2215Z-190613T2300Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Salt Lake City UT
415 PM MDT THU JUN 13 2019

The National Weather Service in Salt Lake City has issued a

* Severe Thunderstorm Warning for...
  West central Utah County in northern Utah...
  East central Tooele County in northern Utah...

* Until 500 PM MDT

* At 415 PM MDT, a severe thunderstorm was located 12 miles southwest
  of Cedar Fort, or 24 miles south of Tooele, moving northeast at 15
  mph.

  HAZARD...60 mph wind gusts and quarter size hail. 

  SOURCE...Radar indicated. 

  IMPACT...Hail damage to vehicles is expected. Expect wind damage 
           to roofs, siding, and trees. 

* Locations impacted include...
  Lehi, Eagle Mountain, Cedar Fort, Ophir, Saratoga Springs and
  Fairfield.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 4051 11222 4050 11218 4046 11217 4047 11213
      4044 11211 4045 11205 4042 11199 4042 11195
      4039 11186 4006 11208 4015 11237
TIME...MOT...LOC 2215Z 214DEG 12KT 4018 11223 

HAIL...1.00IN
WIND...60MPH
 
$$

Bonnette
3 follow-up statements
933 
WWUS55 KSLC 132227
SVSSLC

Severe Weather Statement
National Weather Service Salt Lake City UT
427 PM MDT THU JUN 13 2019

UTC045-049-132300-
/O.CON.KSLC.SV.W.0028.000000T0000Z-190613T2300Z/
Utah UT-Tooele UT-
427 PM MDT THU JUN 13 2019

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 500 PM MDT
FOR WEST CENTRAL UTAH AND EAST CENTRAL TOOELE COUNTIES...

At 427 PM MDT, a severe thunderstorm was located 8 miles southwest of
Cedar Fort, or 22 miles south of Tooele, moving northeast at 15 mph.

HAZARD...60 mph wind gusts and half dollar size hail. 

SOURCE...Radar indicated. 

IMPACT...Hail damage to vehicles is expected. Expect wind damage to 
         roofs, siding, and trees. 

Locations impacted include...
Lehi, Eagle Mountain, Cedar Fort, Ophir, Saratoga Springs and
Fairfield.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 4051 11222 4050 11218 4046 11217 4047 11213
      4044 11211 4045 11205 4042 11199 4042 11195
      4039 11186 4013 11213 4019 11231
TIME...MOT...LOC 2227Z 213DEG 13KT 4023 11219 

HAIL...1.25IN
WIND...60MPH
 
$$

Bonnette
174 
WWUS55 KSLC 132244
SVSSLC

Severe Weather Statement
National Weather Service Salt Lake City UT
444 PM MDT THU JUN 13 2019

UTC045-049-132300-
/O.CON.KSLC.SV.W.0028.000000T0000Z-190613T2300Z/
Utah UT-Tooele UT-
444 PM MDT THU JUN 13 2019

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 500 PM MDT
FOR WEST CENTRAL UTAH AND EAST CENTRAL TOOELE COUNTIES...

At 443 PM MDT, a severe thunderstorm was located near Cedar Fort, or
19 miles southeast of Tooele, moving northeast at 15 mph.

HAZARD...60 mph wind gusts and penny size hail. 

SOURCE...Radar indicated. 

IMPACT...Expect damage to roofs, siding, and trees. 

Locations impacted include...
Lehi, Eagle Mountain, Cedar Fort, Saratoga Springs and Fairfield. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 4051 11222 4050 11218 4046 11217 4047 11213
      4044 11211 4045 11205 4042 11199 4042 11195
      4039 11186 4018 11209 4024 11225
TIME...MOT...LOC 2243Z 214DEG 12KT 4028 11215 

HAIL...0.75IN
WIND...60MPH
 
$$

Bonnette
968 
WWUS55 KSLC 132258
SVSSLC

Severe Weather Statement
National Weather Service Salt Lake City UT
458 PM MDT THU JUN 13 2019

UTC045-049-132307-
/O.EXP.KSLC.SV.W.0028.000000T0000Z-190613T2300Z/
Utah UT-Tooele UT-
458 PM MDT THU JUN 13 2019

...THE SEVERE THUNDERSTORM WARNING FOR WEST CENTRAL UTAH AND EAST
CENTRAL TOOELE COUNTIES WILL EXPIRE AT 500 PM MDT...
                
The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore, the warning will be allowed to expire.  However small hail
and gusty winds are still possible with this thunderstorm.

LAT...LON 4051 11222 4050 11218 4046 11217 4047 11213
      4044 11211 4045 11205 4042 11199 4042 11195
      4039 11186 4018 11209 4024 11225
TIME...MOT...LOC 2257Z 214DEG 12KT 4031 11212 

$$

Bonnette

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Salt Lake City, UT wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 13, 9:58 AM MDT, 6 hours 17 minutes earlier.

Area forecast discussion, Jun 13, 9:58 AM MDT, 6 hours 17 minutes before
Area Forecast Discussion
National Weather Service Salt Lake City UT
958 AM MDT Thu Jun 13 2019

.SYNOPSIS...
A weak upper level disturbance will cross the Great Basin today
into Friday. A weak ridge is expected for Saturday followed by
another disturbance on Sunday.

&&

.DISCUSSION...An area of 300mb wind divergence in combination with
an increase of moisture at mid levels has produce instability over
northwest Utah this morning. This area should expand eastward this
afternoon as the trough over northern Nevada moves east. Have
increased PoPs across the north this morning but decreased them
over the Uinta Basin as dynamics remain far removed from there.

The dry low levels will combine with the added dynamics of the
trough moving into western Utah this afternoon and early evening
to give a threat of severe thunderstorms over mainly the west
deserts from about Juab county northward late this afternoon and
from the southern to northern Wasatch Front early this evening.
Strong erratic winds will be the main threat. The HREF ensemble
shows an organized area of high radar reflectivity forecast from
near Wendover northward at 22Z moving east to the Wasatch Front by
01Z and the western Uintas and southwest Wyoming by 03-04Z.

Updated the forecast over southern Utah for more sun this morning
but as the trough from Nevada moves into Utah later today the
cloud cover will increase as well as the threat of showers and
thunderstorms.

&&

.AVIATION...An area of high-based showers will remain north of the
terminal area through the balance of the morning. Similar high-based
showers will develop again during the afternoon, with a chance of
thunderstorms in vicinity of the terminal in the 23Z to 04Z
window. Prevailing winds will remain light from the southeast
through around 18Z, then switch to the northwest. A 40 percent
chance of gusty and erratic winds at the terminal will exist with
some of the high-based showers and storms beginning around late
afternoon and continuing through mid-evening.

&&

.FIRE WEATHER...A weak trough will cross the region today through
Friday. Southwest winds will increase today ahead of the trough,
especially over southern and western portions. Scattered showers
and thunderstorms have developed over the northwest portion of
Utah (zone 478) and will continue to develop this afternoon,
mainly over the higher terrain, then move off across the lower
elevations through this evening. Any showers and thunderstorms
will be particularly capable of producing erratic strong gusty
winds today, especially across the west dessert where gusts may be
severe. Winds will shift to the northwest in the northern zones
later today and across the remainder of the region by Friday. A
weak ridge will be over the area Saturday but enough moisture may
linger for isolate thunderstorms over mainly the high terrain.
Afternoon min RH values will be a bit higher Friday and Saturday.

&&

.SLC WATCHES/WARNINGS/ADVISORIES...
UT...Flood Watch through Friday morning for UTZ003.

WY...None.
&&

PUBLIC...Struthwolf
AVIATION...Conger
FIRE WEATHER...Struthwolf

For more information from NOAA's National Weather Service visit...
http://weather.gov/saltlakecity

For frequently asked questions about the Area Forecast Discussion
visit...
http://weather.gov/saltlakecity/general/afd_faqs.php
Hazardous weather outlook, Jun 12, 9:31 PM MDT, 18 hours 44 minutes before
Hazardous Weather Outlook
National Weather Service Salt Lake City UT
931 PM MDT Wed Jun 12 2019

UTZ001>016-019>021-517-518-WYZ021-131300-
Cache Valley/Utah Portion-Northern Wasatch Front-
Salt Lake and Tooele Valleys-Southern Wasatch Front-
Great Salt Lake Desert and Mountains-Wasatch Mountain Valleys-
Wasatch Mountains I-80 North-Wasatch Mountains South of I-80-
Western Uinta Mountains-Wasatch Plateau/Book Cliffs-
Western Uinta Basin-Castle Country-San Rafael Swell-
Sanpete/Sevier Valleys-West Central Utah-Southwest Utah-
Utahs Dixie and Zion National Park-South Central Utah-
Glen Canyon Recreation Area/Lake Powell-Central Mountains-
Southern Mountains-Southwest Wyoming-
931 PM MDT Wed Jun 12 2019

This Hazardous Weather Outlook is for the western two thirds of
Utah and southwest Wyoming.

.DAY ONE...Tonight

Warmer temperatures have accelerated snowmelt at the higher
elevations. As a result, waterways will continue to run high,
cold, and swift. Exercise caution near waterways, and keep a
close eye on children and pets.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday

Warmer temperatures have accelerated snowmelt at the higher
elevations. As a result, waterways will continue to run high,
cold, and swift. The Duchesne River between Hanna and Myton is
expected to exceed flood stage beginning Thursday and remain above
flood stage through at least the early part of next week. Little
Cottonwood Creek is forecast to be near flood stage by Thursday
afternoon. Exercise caution near waterways, and keep a close eye
on children and pets.

A few strong thunderstorms will be possible across northern Utah
Thursday afternoon. These thunderstorms will have the potential
for strong gusty winds and small hail.

.SPOTTER INFORMATION STATEMENT...

Weather spotters are encouraged to report significant weather
conditions according to standard operating procedures.

For more information from NOAA/s National Weather Service visit...
http://weather.gov/saltlakecity

For information on potential road travel impacts visit...
http://www.udottraffic.utah.gov/roadweatherforecast.aspx

In the hours before

Special weather statement, Jun 13, 3:10 PM MDT, 1 hour 5 minutes before
Special Weather Statement
National Weather Service Salt Lake City UT
310 PM MDT THU JUN 13 2019

UTZ005-132200-
Great Salt Lake Desert and Mountains UT-
310 PM MDT THU JUN 13 2019

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN BOX ELDER COUNTY
UNTIL 400 PM MDT...

At 309 PM MDT, National Weather Service Doppler radar indicated a
strong thunderstorm 21 miles west of Park Valley and a cluster of
strong thunderstorms over the Raft River Mountains...moving east at
25 mph.

Nickel size hail and winds in excess of 40 mph will be possible.

Locations impacted include...
Park Valley, Lynn, Curlew Junction, Rosette, Yost and Standrod.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If threatening weather approaches, take shelter in a sturdy building.

&&

LAT...LON 4184 11295 4169 11348 4167 11384 4184 11382
      4199 11367 4200 11296
TIME...MOT...LOC 2109Z 253DEG 21KT 4175 11374

Bonnette
Special weather statement, Jun 13, 3:13 PM MDT, 1 hour 2 minutes before
Special Weather Statement
National Weather Service Salt Lake City UT
313 PM MDT THU JUN 13 2019

UTZ013-517-518-132145-
Southern Utah Mountains UT-San Rafael Swell UT-
Central and Southwest Mountains UT-
313 PM MDT THU JUN 13 2019

...SIGNIFICANT WEATHER ADVISORY FOR NORTH CENTRAL WAYNE...
SOUTHWESTERN EMERY AND SOUTHEASTERN SEVIER COUNTIES UNTIL 345 PM
MDT...

At 312 PM MDT, National Weather Service Doppler radar indicated a
strong thunderstorm 15 miles northeast of Bicknell, or 20 miles
northwest of Capitol Reef National Park...moving northeast at 10 mph.

Wind gusts of 40 to 55 mph will be possible.

This storm will remain over mainly rural areas of north central
Wayne...southwestern Emery and southeastern Sevier Counties.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If threatening weather approaches, take shelter in a sturdy building.

&&

LAT...LON 3841 11136 3856 11153 3879 11124 3854 11100
TIME...MOT...LOC 2112Z 241DEG 10KT 3853 11138

Bonnette
Special weather statement, Jun 13, 3:29 PM MDT, 46 minutes before
Special Weather Statement
National Weather Service Salt Lake City UT
329 PM MDT THU JUN 13 2019

UTZ005-015-132215-
Great Salt Lake Desert and Mountains UT-West Central Utah UT-
329 PM MDT THU JUN 13 2019

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN JUAB AND
SOUTHWESTERN TOOELE COUNTIES UNTIL 415 PM MDT...

At 329 PM MDT, National Weather Service Doppler radar indicated a
strong thunderstorm 13 miles southeast of Ibapah, or 45 miles east of
Lages Junction...moving northeast at 15 mph.

Wind gusts to 55 mph will be possible.

Locations impacted include...
Ibapah, Callao and the Dugway Proving Grounds.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If threatening weather approaches, take shelter in a sturdy building.

&&

LAT...LON 4013 11405 4037 11346 3986 11342 3970 11405
TIME...MOT...LOC 2129Z 244DEG 15KT 3991 11377

Bonnette
Special weather statement, Jun 13, 3:37 PM MDT, 38 minutes before
Special Weather Statement
National Weather Service Salt Lake City UT
337 PM MDT THU JUN 13 2019

UTZ012-013-517-132230-
San Rafael Swell UT-Central and Southwest Mountains UT-
Castle Country UT-
337 PM MDT THU JUN 13 2019

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN EMERY AND EASTERN
SEVIER COUNTIES UNTIL 430 PM MDT...

At 336 PM MDT, National Weather Service Doppler radar indicated a
strong thunderstorm 24 miles northeast of Loa, or 30 miles north of
Capitol Reef National Park...moving northeast at 15 mph.

Wind gusts of 55 mph will be possible.

Locations impacted include...
Interstate 70 within the San Rafael Swell, Emery, Moore and Fremont
Junction.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If threatening weather approaches, take shelter in a sturdy building.

&&

LAT...LON 3858 11156 3898 11152 3909 11039 3865 11040
TIME...MOT...LOC 2136Z 244DEG 15KT 3869 11137

Bonnette
Special weather statement, Jun 13, 3:42 PM MDT, 33 minutes before
Special Weather Statement
National Weather Service Salt Lake City UT
342 PM MDT THU JUN 13 2019

UTZ001-007-132215-
Cache Valley/Utah Portion UT-Wasatch Mountains I-80 North UT-
342 PM MDT THU JUN 13 2019

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN CACHE AND
NORTHWESTERN RICH COUNTIES UNTIL 415 PM MDT...

At 341 PM MDT, National Weather Service Doppler radar indicated a
strong thunderstorm over Lewiston, or 7 miles south of Preston...
moving northeast at 15 mph.

Nickel size hail and winds in excess of 40 mph will be possible.

Locations impacted include...
Lewiston, Garden City, Trenton, Garden, Richmond, Amalga, Cornish and
Beaver Mtn.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If threatening weather approaches, take shelter in a sturdy building.

&&

LAT...LON 4188 11140 4187 11195 4200 11202 4200 11144
      4199 11143
TIME...MOT...LOC 2141Z 244DEG 15KT 4199 11191

Bonnette
Special weather statement, Jun 13, 3:53 PM MDT, 22 minutes before
Special Weather Statement
National Weather Service Salt Lake City UT
353 PM MDT THU JUN 13 2019

UTZ003-004-132245-
Southern Wasatch Front UT-Salt Lake and Tooele Valleys UT-
353 PM MDT THU JUN 13 2019

...SIGNIFICANT WEATHER ADVISORY FOR WEST CENTRAL UTAH AND
SOUTHEASTERN TOOELE COUNTIES UNTIL 445 PM MDT...

At 353 PM MDT, National Weather Service Doppler radar indicated a
strong thunderstorm 12 miles east of Vernon, or 26 miles west of
Payson...moving northeast at 15 mph.

Penny size hail and wind gusts to 55 mph will be possible.

Locations impacted include...
Eagle Mountain, Vernon, Fairfield, Faust and Lofgreen.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If threatening weather approaches, take shelter in a sturdy building.

&&

LAT...LON 4027 11219 4036 11196 4009 11185 4003 11217
      4007 11217 4007 11220 4002 11226 4000 11232
      4002 11236 4006 11238 4001 11242 4001 11246
      4017 11250
TIME...MOT...LOC 2153Z 246DEG 15KT 4011 11222

Bonnette

The office that day

Everything else NWS Salt Lake City, UT issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 13, 1:03 PM MDTSpecial Weather StatementSLCDuchesne27 min
Jun 13, 1:12 PM MDTSpecial Weather StatementSLCSummit48 min
Jun 13, 1:38 PM MDTSpecial Weather StatementSLCDuchesne37 min
Jun 13, 2:15 PM MDTSpecial Weather StatementSLCEmery45 min
Jun 13, 2:23 PM MDTSpecial Weather StatementSLCDuchesne52 min
Jun 13, 2:35 PM MDTSpecial Weather StatementSLC40 min
Jun 13, 3:05 PM MDTSpecial Weather StatementSLCUtah40 min
Jun 13, 3:10 PM MDTSpecial Weather StatementSLCBox Elder50 min
Jun 13, 3:13 PM MDTSpecial Weather StatementSLCWayne32 min
Jun 13, 3:16 PM MDTSevere Thunderstorm WarningSLCUtah44 min
Jun 13, 3:29 PM MDTSpecial Weather StatementSLC46 min
Jun 13, 3:37 PM MDTSpecial Weather StatementSLCEmery53 min
Jun 13, 3:42 PM MDTSpecial Weather StatementSLCCache33 min
Jun 13, 3:53 PM MDTSpecial Weather StatementSLCUtah52 min
Jun 13, 4:04 PM MDTSevere Thunderstorm WarningSLCTooele41 min
Jun 13, 4:11 PM MDTSevere Thunderstorm WarningSLCCache, Rich34 min
Jun 13, 4:21 PM MDTSpecial Weather StatementSLC54 min
Jun 13, 4:33 PM MDTSpecial Weather StatementSLCJuab42 min
Jun 13, 4:40 PM MDTSpecial Weather StatementSLCTooele35 min
Jun 13, 4:46 PM MDTSpecial Weather StatementSLCDuchesne44 min
Jun 13, 4:56 PM MDTSpecial Weather StatementSLCSalt Lake49 min
Jun 13, 5:11 PM MDTSpecial Weather StatementSLCJuab, Tooele64 min
Jun 13, 5:26 PM MDTSevere Thunderstorm WarningSLCJuab, Tooele49 min
Jun 13, 5:28 PM MDTSpecial Weather StatementSLCSanpete47 min
Jun 13, 5:37 PM MDTSevere Thunderstorm WarningSLCTooele38 min
Jun 13, 5:58 PM MDTSpecial Weather StatementSLCSanpete, Utah47 min

Nearby

Severe Thunderstorm Warnings in Utah, 2019Every severe thunderstorm warning in 2019

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.